uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Invariance Under Quasi-isometries of Subcritical and Supercritical Behavior in the Boolean Model of Percolation
Univ Fed ABC, Sao Paulo, Brazil..
Univ Fed ABC, Sao Paulo, Brazil..
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Analysis and Probability Theory.
2016 (English)In: Journal of statistical physics, ISSN 0022-4715, E-ISSN 1572-9613, Vol. 162, no 3, p. 685-700Article in journal (Refereed) Published
Resource type
Text
Abstract [en]

In this work we study the Poisson Boolean model of percolation in locally compact Polish metric spaces and we prove the invariance of subcritical and supercritical phases under mm-quasi-isometries. More precisely, we prove that if a metric space M is mm-quasi-isometric to another metric space N and the Poisson Boolean model in M exhibits any of the following: (a) a subcritical phase; (b) a supercritical phase; or (c) a phase transition, then respectively so does the Poisson Boolean model of percolation in N. Then we use these results in order to understand the phase transition phenomenon in a large family of metric spaces. Indeed, we study the Poisson Boolean model of percolation in the context of Riemannian manifolds, in a large family of nilpotent Lie groups and in Cayley graphs. Also, we prove the existence of a subcritical phase in Gromov spaces with bounded growth at some scale.

Place, publisher, year, edition, pages
2016. Vol. 162, no 3, p. 685-700
Keywords [en]
Poisson point process, Percolation, Boolean model, Quasi-isometries
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-282329DOI: 10.1007/s10955-015-1422-7ISI: 000371086600006OAI: oai:DiVA.org:uu-282329DiVA, id: diva2:916831
Available from: 2016-04-05 Created: 2016-04-05 Last updated: 2019-09-05Bibliographically approved
In thesis
1. Selected Topics in Continuum Percolation: Phase Transitions, Cover Times and Random Fractals
Open this publication in new window or tab >>Selected Topics in Continuum Percolation: Phase Transitions, Cover Times and Random Fractals
2019 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of an introduction and three research papers. The subject is probability theory and in particular concerns the topics of percolation, cover times and random fractals.

Paper I deals with the Poisson Boolean model in locally compact Polish metric spaces. We prove that if a metric space M1 is mm-quasi-isometric to another metric space M2 and the Poisson Boolean model in M1 features one of the following percolation properties: it has a subcritical phase or it has a supercritical phase, then respectively so does the Poisson Boolean model in M2. In particular, if the process in M1 undergoes a phase transition, then so does the process in M2. We use these results to study phase transitions in a large family of metric spaces, including Riemannian manifolds, Gromov spaces and Caley graphs.

In Paper II we study the distribution of the time it takes for a Poisson process of cylinders to cover a bounded subset of d-dimensional Euclidean space. The Poisson process of cylinders is invariant under rotations, reflections and translations. Furthermore, we add a time component, so that one can imagine that the cylinders are “raining from the sky” at unit rate. We show that the cover times of a sequence of discrete and well separated sets converge to a Gumbel distribution as the cardinality of the sets grows. For sequences of sets with positive box dimension, we determine the correct speed at which the cover times of the sets An grows.

In Paper III we consider a semi-scale invariant version of the Poisson cylinder model. This model induces a random fractal set in the vacant region of the process. We establish an existence phase transition for dimensions d ≥ 2 and a connectivity phase transition for dimensions d ≥ 4. An important step when analysing the connectivity phase transition is to consider the restriction of the process onto subspaces. We show that this restriction induces a fractal ellipsoid model in the corresponding subspace. We then present a detailed description of this induced ellipsoid model. Moreover, the almost sure Hausdorff dimension of the fractal set is also determined.

Place, publisher, year, edition, pages
Uppsala: Department of Mathematics, 2019. p. 54
Series
Uppsala Dissertations in Mathematics, ISSN 1401-2049 ; 117
Keywords
Poisson point process, Percolation, Boolean model, Quasi-isometries, Cover times, Poisson cylinder process, Ellipsoid process, Phase transition, Random fractals
National Category
Probability Theory and Statistics
Research subject
Mathematics
Identifiers
urn:nbn:se:uu:diva-392552 (URN)978-91-506-2787-9 (ISBN)
Public defence
2019-10-24, Häggsalen, Ångströmlaboratoriet, Lägerhyddsvägen 1, Uppsala, 13:15 (English)
Opponent
Supervisors
Available from: 2019-10-01 Created: 2019-09-05 Last updated: 2019-10-01

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Authority records BETA

Mussini, Filipe

Search in DiVA

By author/editor
Mussini, Filipe
By organisation
Analysis and Probability Theory
In the same journal
Journal of statistical physics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 220 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf